Alert archive / California / Wind Advisories in 2024

Wind Advisory 21, NWS San Diego, CA

April 12, 2024Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 12, 2024, 1:20 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 13, 2024, 12:00 PM PDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2024, 1:20 PM PDT (20:20 UTC)
In effect from
Apr 13, 2024, 12:00 PM PDT
Expired
Apr 15, 2024, 2:00 AM PDT
In force
38 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2024-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2024-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS76 KSGX 122020
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
120 PM PDT Fri Apr 12 2024

CAZ055-060-130500-
/O.NEW.KSGX.WI.Y.0021.240413T1900Z-240414T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
120 PM PDT Fri Apr 12 2024

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts to 55 mph 
  expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From noon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-065-130500-
/O.NEW.KSGX.WI.Y.0021.240413T2200Z-240414T0600Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
120 PM PDT Fri Apr 12 2024

...WIND ADVISORY IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 3 PM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EA
9 follow-up statements
157 
WWUS76 KSGX 130433
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
933 PM PDT Fri Apr 12 2024

CAZ055-060-131315-
/O.CON.KSGX.WI.Y.0021.240413T1900Z-240414T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
933 PM PDT Fri Apr 12 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From noon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-065-131315-
/O.CON.KSGX.WI.Y.0021.240413T2200Z-240414T0600Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
933 PM PDT Fri Apr 12 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 3 PM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...Winds will weaken Saturday night, but a
  second round of gusty west winds is expected Sunday afternoon
  and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS
916 
WWUS76 KSGX 131149
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
449 AM PDT Sat Apr 13 2024

CAZ055-060-132000-
/O.CON.KSGX.WI.Y.0021.240413T1900Z-240414T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
449 AM PDT Sat Apr 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and sand in the high deserts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$

CAZ056-058-062-065-132000-
/O.CON.KSGX.WI.Y.0021.240413T2200Z-240414T0600Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
449 AM PDT Sat Apr 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Riverside County Mountains, San Diego County Mountains,
  San Diego County Deserts and San Gorgonio Pass Near Banning.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and sand in the deserts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
220 
WWUS76 KSGX 132000
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
100 PM PDT Sat Apr 13 2024

CAZ056-058-062-065-140515-
/O.EXT.KSGX.WI.Y.0021.240413T2200Z-240415T0900Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
100 PM PDT Sat Apr 13 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected.
  Local gusts to 60 mph expected in wind prone locations. 

* WHERE...Riverside County Mountains, San Diego County Mountains,
  San Diego County Deserts and San Gorgonio Pass Near Banning.
  Including along Interstate 8 in eastern San Diego County and
  Interstate 10 through the San Gorgonio Pass. 

* WHEN...Until 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and sand in the deserts.

* ADDITIONAL DETAILS...Weaker winds are expected Sunday morning,
  with winds expected to strengthen again into Sunday afternoon 
  and evening.
  
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-060-140515-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-240414T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
100 PM PDT Sat Apr 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Through 11 PM tonight.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and sand in the high deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CO
396 
WWUS76 KSGX 140428
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
928 PM PDT Sat Apr 13 2024

CAZ055-060-140600-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-240414T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
928 PM PDT Sat Apr 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Through 11 PM tonight.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and sand in the high deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-065-141300-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-240415T0900Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
928 PM PDT Sat Apr 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected.
  Local gusts to 60 mph below the San Gorgonio Pass.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning. Including along Interstate 8 in eastern San Diego 
  County and Interstate 10 through the San Gorgonio Pass.

* WHEN...Until 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust and sand in the deserts.

* ADDITIONAL DETAILS...Weaker winds are expected Sunday morning,
  strengthening again Sunday afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS
090 
WWUS76 KSGX 140619
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1119 PM PDT Sat Apr 13 2024

CAZ055-060-140730-
/O.EXP.KSGX.WI.Y.0021.000000T0000Z-240414T0600Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
1119 PM PDT Sat Apr 13 2024

...WIND ADVISORY HAS EXPIRED...

Winds in the San Bernardino Mountains and Deserts will continue to
decrease overnight. 

$$

CAZ056-058-062-065-141430-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-240415T0900Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
1119 PM PDT Sat Apr 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph 
  expected. Local gusts to 60 mph below the San Gorgonio Pass.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning. Including along Interstate 8 in eastern San Diego 
  County and Interstate 10 through the San Gorgonio Pass.

* WHEN...Until 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and sand in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
895 
WWUS76 KSGX 141226
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
526 AM PDT Sun Apr 14 2024

CAZ056-058-062-065-142030-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-240415T0900Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
526 AM PDT Sun Apr 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MONDAY...

* WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph 
  expected. Local gusts to 60 mph below the San Gorgonio Pass.

* WHERE...Riverside County Mountains, San Diego County Mountains,
  San Diego County Deserts and San Gorgonio Pass Near Banning.
  This includes Interstate 8 in eastern San Diego County and 
  Interstate 10 through the San Gorgonio Pass.

* WHEN...Until 2 AM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust and sand in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

Moede
995 
WWUS76 KSGX 141919
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1219 PM PDT Sun Apr 14 2024

CAZ056-058-062-065-150330-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-240415T0900Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
1219 PM PDT Sun Apr 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WHAT...Increasing west winds 20 to 30 mph with gusts 45 to 55
  mph expected in the mountain passes. Wind gusts to 30 to 35 mph
  in the Coachella Valley.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning. This includes Interstate 8 in eastern San Diego 
  County and Interstate 10 through the San Gorgonio Pass.

* WHEN...Until 2 AM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust and sand in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
at
727 
WWUS76 KSGX 150405
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
905 PM PDT Sun Apr 14 2024

CAZ056-058-062-065-150900-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-240415T0900Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
905 PM PDT Sun Apr 14 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY...

* WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph expected.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning. This includes Interstate 8 in eastern San Diego 
  County and Interstate 10 through the San Gorgonio Pass.

* WHEN...Until 2 AM Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust and sand in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS
261 
WWUS76 KSGX 150849
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
149 AM PDT Mon Apr 15 2024

CAZ056-058-062-065-151000-
/O.EXP.KSGX.WI.Y.0021.000000T0000Z-240415T0900Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
and Borrego Springs
149 AM PDT Mon Apr 15 2024

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

The winds will gradually subside in strength and coverage through
this morning with much weaker winds for most areas for this
afternoon.

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 9:21 AM PDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 12, 9:21 AM PDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
921 AM PDT Fri Apr 12 2024

.SYNOPSIS...
Today will be a little cooler than yesterday, and be followed by
even greater cooling over the weekend as a trough moves across the
region. This trough will bring gusty winds and light showers at
times. Dry weather is forecast next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Update...
The 12z Miramar sounding showed an 8C degree inversion based near
1400-1500 feet. Low clouds extend through the coast and valleys,
and a late morning surge is making its way into the Inland Empire.
Little progress has been made with clearing, but the valleys
should clear through the rest of the morning. The coast will
likely continue to see low cloud cover through most of the day,
with only peeks of sunshine at times.

Temperatures at 9 AM were quite a bit colder than Thursday
morning, with a departure up to 5 degrees cooler at the coast,
mountains and deserts, and 8-20 degrees colder in the valleys.
Highs today will be a few degrees below normal across the coast
and valleys, but up to 5 degrees below normal in the mountains and
deserts. The cooling trend continues through this weekend.

Previous Discussion (Issued 400 AM PDT Fri Apr 12 2024)...
The marine layer was between 1,000 and 1,300 feet deep this
morning, extending to near Chino and Corona in the western Inland
Empire, and to Fallbrook, El Cajon and Ramona in the San Diego
County valleys. The clouds layer was 500-800 ft thick. Clearing
today will be similar to yesterday with the clouds retreating from
the valleys through the morning but lingering near the coast into
the afternoon. The mountains and deserts will be sunny today.

Water vapor imagery showed the center of a compact upper level
circulation 600 miles west of Oregon this morning. This cold core
low will dig south today, and by Saturday morning it will be just
west of SFO. The first of two shortwaves with this trough will track
over Ventura, LA Counties and San Bernardino Counties Saturday
afternoon and evening, bringing a swath of mostly light precipiation
to SoCal during that time. It will first move into the San
Bernardino County Mountains and Orange County, then spread southeast
through the afternoon and evening. Precipitation will be generally
light but with a distinctive north-to-south rainfall gradient. The
highest amounts will be in San Bernardino and Orange County with
lighter amounts in southern San Diego County.

There will be a break in the precipitation Saturday night into
Sunday morning before the second shortwave with a more southerly
trajectory brings a more direct hit to SoCal Sunday afternoon
through Sunday night. Like the first shortwave, this one also
doesn't have a lot of moisture to work with and the precipitation
amounts will be light. Total rainfall through Sunday night will
range from a few hundredths of an inch to a quarter of an inch in
the coastal and valley areas, from a tenth to a half inch in the
mountains (highest in the San Bernardino Mountains), and less than
0.10" in the high desert.

Snow levels between 5500-6500 feet on Saturday will fall to 4500-
5500 feet Sunday with 2-4" in the San Bernardino Mountains above
6,500 feet.

It will be another cool weekend with gusty winds at times. Sunday
will be the coldest day with highs in the low 60s west of the
mountains, the 30s and 40s in the mountains, and the 50s in the high
deserts. The lower deserts will see highs in the low to mid 70s with
blustery winds and areas of blowing dust and sand at times.

The low moves eastward on Monday with cool, dry northwest flow
through Wednesday keeping temperatures a little below average
through midweek.

&&

.AVIATION...
121535Z...Coast/Valleys...Widespread low clouds in the coastal areas
and valleys this morning, with bases 1000-1500 ft MSL and tops to
3000 ft MSL with areas of VIS 3-5 miles in BR, locally below 1 mile
in fog with areas of terrain obscurations. Most valleys will clear
around 17Z but coastal areas will only have partial afternoon
clearing. Low clouds will be widespread again tonight and Sat
morning with bases 2000-3000 ft MSL and tops to 5000 ft MSL. SCT
-SHRA likely to develop Sat morning.

Mountains/Deserts...Mostly clear skies and unrestricted VIS will
prevail through this evening with terrain obscurations developing on
the lower coastal mountain slopes after 10Z Sat. Areas of west winds
with surface gusts 25-35 kt will develop after 21Z and continue
through Sat morning, with weak up/downdrafts and LLWS over and east
of the mountains.

&&

.MARINE...
No hazardous marine conditions are expected through Saturday, though
showers will occur Saturday, continuing Sunday. Southerly winds
could gust locally to around 20 kts for a brief period on Saturday
afternoon then West wind gusts could locally exceed 20 knots Sunday
and Sunday night.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...EA/Moede
AVIATION/MARINE...PG

In the hours before

Local storm report, Apr 12, 7:26 AM PDT, 5 hours 54 minutes before
Preliminary Local Storm Report...Summary
National Weather Service San Diego CA
726 AM PDT Fri Apr 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     Fog              3 NE San Ysidro         32.58N 116.99W
04/12/2024  M0.50 Mi         San Diego          CA   ASOS

            Dense fog at SDM. Vis around 0.50 mi around
            4 AM.

0716 AM     Fog              7 N San Diego           32.81N 117.14W
04/12/2024  M0.25 Mi         San Diego          CA   ASOS

            Dense fog at MYF, with vis of 0.25 mi around
            3 AM.

0714 AM     Fog              3 W Ramona              33.04N 116.92W
04/12/2024  M0.13 Mi         San Diego          CA   ASOS

            Dense fog at RNM. Less than 0.25 mi vis
            since 4:43 AM.

0717 AM     Fog              8 SW Poway              32.87N 117.14W
04/12/2024  M-0.25 Mi        San Diego          CA   AWOS

            Intermittent dense fog at NKX since 3:45 AM.
            Vis less than 0.25 mi.

0721 AM     Fog              6 NW Ontario            34.11N 117.69W
04/12/2024  M0.75 Mi         San Bernardino     CA   AWOS

            Dense fog at CCB. Vis around 0.75 mi around
            3:30 AM.

0711 AM     Fog              1 SW Fallbrook          33.35N 117.25W
04/12/2024  M-0.25 Mi        San Diego          CA   AWOS

            Dense fog at KL18 since 12:35 AM. Less than
            0.25 mi visibility 12:35 AM - 4:15 AM.

0722 AM     Fog              5 E Escondido           33.13N 116.98W
04/12/2024  E0.06 Mi         San Diego          CA   Trained Spotter

            Dense fog in east Escondido with vis around
            1/16 mi 5-6:30 AM. Occasional drizzle/mist.

&&

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 1:24 PM PDTWinter Weather AdvisorySGXSan Bernardino55 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.